MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8157596
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, higher than expected potassium (k+) result was obtained from a single patient sample processed using vitros chemistry products k+ slides lot 4102-1126-7817 on a vitros xt 7600 integrated system.The investigation could not determine a definitive assignable cause of the event.A possible cause of the event is an instrument related issue.The pm evaporation caps of the vitros xt 7600 system had not been cleaned during the month of (b)(6) 2024 as required for monthly maintenance.The initial result was obtained from a different incubator slot on the vitros instrument than the repeat result and it's possible that one or both the evaporation caps were dirty.An ortho laboratory specialist cleaned the pm evaporation caps and processed post maintenance precision testing in which the results were within ortho acceptable guidelines.However, as no pre maintenance precision testing was performed and as the post maintenance precision testing was processed with an alternate lot of vitros k+ reagent, an instrument issue could not be confirmed nor ruled out as contributing factors of the event.Based on historical quality control results, a vitros k+ lot 4102-1126-7817 performance issue is not a likely contributor of the event.However, an individual slide related issue could not be entirely ruled out.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros k+ lot 4102-1126-7817 pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturer's recommended centrifugation protocol.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected potassium (k+) result was obtained from a single patient sample processed using vitros chemistry products k+ slides lot 4102-1126-7817 on a vitros xt 7600 integrated system.Patient sample result of >14.00 mmol/l vs the expected result of 2.87 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros k+ result was not reported from the laboratory.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS K+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18773020
Report Number1319809-2024-00025
Device Sequence Number17258870
Product Code CEM
UDI-Device Identifier10758750010233
UDI-Public10758750010233
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Catalogue Number8157596
Device Lot Number4102-1126-7817
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown